Title

Right 2-Engel Elements and Commuting Automorphisms of Groups

Document Type

Article

Publication Date

4-15-2001

Department

Mathematics

Abstract

It is shown that there is a close connection between the right 2-Engel elements of a group and the set of the so-called commuting automorphisms of the group. As a consequence, the following general theorem is proved: If G is a group and if R-2(G) denotes the subgroup of right 2-Engel elements, then the factor group R-2(G) boolean AND C-G(G')/Z(2)(G) is a group of exponent at most 2. (C) 2001 Academic Press.

Publication Title

Journal of Algebra

Volume

238

Issue

2

First Page

479

Last Page

484